Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Itching in the rectum, paper hard scales. Solution ?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
my rectrum has be really iching lately, have have heard this is a sign of pin worms, but see none when I go, but I do see these paper thin hard scales. I can hardly sleep at night due to this constant itch. Please help
Posted Tue, 22 May 2012 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 1 hour later
Hi and thanks for the query,
Perianal and rectal itching can be secondary to -
1) Worm infestation - Many a times you may not see a worm and can be seen on a microscope. Nocturnal itch is caracteristic of pinworm infectation
2) Rectal ulcer - May be associated with passage of mucus in stools
3) Anal fissure - Is usually associated with defecatory pain and bleeding
I would suggest to get a stool routine examination and get yourself and your family a course of deworming with Albendazole or mebendazole. Personally I would prefer a combination tablet of Ivermectin and albendazole, taken in two doses after food seperated by a 10 day interval.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor